MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. SUMMIT ANT STEM INSERT SHAFT; HIP INSTRUMENT/TRIAL

DEPUY ORTHOPAEDICS, INC. SUMMIT ANT STEM INSERT SHAFT; HIP INSTRUMENT/TRIAL
Catalog Number 259807450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of the stem impactor broke off in the femoral stem implant.It happened during impacting it into the patient, the tip broke off in the stem itself and is unremovable and unmovable.
 
Additional Manufacturer Narrative
The device associated with this report were not returned.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT ANT STEM INSERT SHAFT
Common Device Name
HIP INSTRUMENT/TRIAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC.
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6673285
Report Number1818910-2017-20244
Device Sequence Number18846434
Product Code HWR
UDI-Device Identifier10603295148432
UDI-Public10603295148432
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259807450
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR